MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX062001CL
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the vascular stent was deployed properly at the target site, however, the delivery system could not be retracted over the guide wire.Therefore, the outer catheter was cut at the handle, the introducer sheath was pulled off the wire, and then the outer catheter was removed together with the guide wire.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned stent delivery system, the reported event could be confirmed.The stent was found to be completely deployed.It was not returned as it remains implanted.The sheath of the delivery system was found to be separated from the handle as it had been cut off by the user.The trigger mechanism of the delivery system was found to have been continuously activated (overtriggered) although the stent had been already fully released.This led to high compressive load and subsequent deformation of the outer sheath resulting in the reported removal difficulties and crimping of the outer sheath distal to the handle.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.Although the user reported that the trigger activation was discontinued after stent deployment, the returned device indicated that the trigger mechanism had been continuously activated after the complete release of the stent.Rough handling of the device as well as a difficult vessel anatomy may be contributing factors to increased friction between guide wire and guide lumen.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "deployment of the stent is complete when the proximal stent radiopaque markers appose the vessel wall." and "if resistance is met while retracting the delivery system over a guide wire, remove the delivery system and guide wire together.".

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5627151
Report Number9681442-2016-00125
Device Sequence Number16278405
Product Code NIP
UDI-Device Identifier04049519004105
UDI-Public(01)04049519004105(17)161030(10)ANYJ3354
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2016
Device Catalogue NumberEX062001CL
Device Lot NumberANYJ3354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2016
Supplement Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight87